IDEAS home Printed from https://ideas.repec.org/a/eee/matsoc/v58y2009i1p15-24.html
   My bibliography  Save this article

New axiomatic characterizations of utilitarianism

Author

Listed:
  • Levin, Vladimir L.

Abstract

We give new axiomatic characterizations of utilitarianism in the absence of the unrestricted domain assumption, examine independence of proposed axioms, and discuss connections between our axioms and the known ones.

Suggested Citation

  • Levin, Vladimir L., 2009. "New axiomatic characterizations of utilitarianism," Mathematical Social Sciences, Elsevier, vol. 58(1), pages 15-24, July.
  • Handle: RePEc:eee:matsoc:v:58:y:2009:i:1:p:15-24
    as

    Download full text from publisher

    File URL: http://www.sciencedirect.com/science/article/pii/S0165-4896(09)00020-1
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to search for a different version of it.

    References listed on IDEAS

    as
    1. Kevin W. S. Roberts, 1980. "Interpersonal Comparability and Social Choice Theory," Review of Economic Studies, Oxford University Press, vol. 47(2), pages 421-439.
    2. Neuefeind, Wilhelm & Trockel, Walter, 1995. "Continuous Linear Representability of Binary Relations," Economic Theory, Springer;Society for the Advancement of Economic Theory (SAET), vol. 6(2), pages 351-356, July.
    3. Claude D'Aspremont & Louis Gevers, 1977. "Equity and the Informational Basis of Collective Choice," Review of Economic Studies, Oxford University Press, vol. 44(2), pages 199-209.
    4. Gevers, Louis, 1979. "On Interpersonal Comparability and Social Welfare Orderings," Econometrica, Econometric Society, vol. 47(1), pages 75-89, January.
    5. Eric Maskin, 1978. "A Theorem on Utilitarianism," Review of Economic Studies, Oxford University Press, vol. 45(1), pages 93-96.
    Full references (including those not matched with items on IDEAS)

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Levin, Vladimir L., 2010. "On collective utility functions admitting linear representations," Journal of Mathematical Economics, Elsevier, vol. 46(3), pages 364-371, May.
    2. Levin, Vladimir L., 2010. "On social welfare functionals: Representation theorems and equivalence classes," Mathematical Social Sciences, Elsevier, vol. 59(3), pages 299-305, May.

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:matsoc:v:58:y:2009:i:1:p:15-24. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu). General contact details of provider: http://www.elsevier.com/locate/inca/505565 .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.